Alert archive / Florida / Lake Wind Advisories in 2006

Lake Wind Advisory 13, NWS Melbourne, FL

November 4, 20065 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Nov 4, 2006, 2:44 AM EST for 5 counties in Florida. It took effect at Nov 4, 2006, 8:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2006, 2:44 AM EST (07:44 UTC)
In effect from
Nov 4, 2006, 8:00 AM EST
Expired
Nov 4, 2006, 5:00 PM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 232 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
232 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 040744
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
244 AM EST SAT NOV 4 2006

...WINDY CONDITIONS TO CONTINUE ALONG THE SPACE AND TREASURE 
COASTS...

.A TIGHT PRESSURE GRADIENT WILL AGAIN PRODUCE WINDY CONDITIONS
ACROSS THE REGION. THE STRONGEST WINDS ARE EXPECTED MAINLY SOUTH
OF THE CAPE AND EAST OF I-95.

FLZ047-054-059-064-147-042200-
/O.NEW.KMLB.WI.Y.0004.061104T1300Z-061104T2200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH...
FORT PIERCE...HOBE SOUND...TITUSVILLE
244 AM EST SAT NOV 4 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

NORTHEAST WINDS OF 20 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 TO 35 
MPH ARE EXPECTED LATER THIS MORNING AND EARLY THIS AFTERNOON ALONG
THE SPACE AND TREASURE COASTS. CONDITIONS WILL IMPROVE LATE THIS
AFTERNOON AS THE WINDS SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

FLZ041-045-046-053-058-141-042200-
/O.NEW.KMLB.LW.Y.0013.061104T1300Z-061104T2200Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA-
INCLUDING THE CITIES OF...DE LAND...ORLANDO...SANFORD...
KISSIMMEE...ST CLOUD...OKEECHOBEE...DAYTONA BEACH
244 AM EST SAT NOV 4 2006

...LAKE WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

NORTHEAST WINDS AROUND 20 MPH WITH OCCASIONAL GUSTS TO 25 TO 30 MPH 
ARE EXPECTED LATER THIS MORNING AND EARLY THIS AFTERNOON ACROSS
THE DAYTONA BEACH AND ORLANDO METRO AREA...AND STRETCHING AS FAR
SOUTH AS OKEECHOBEE COUNTY. CONDITIONS WILL IMPROVE LATE THIS
AFTERNOON AS THE WINDS SUBSIDE.

STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING
CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY
RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Nov 3, 9:45 PM EST, 4 hours 59 minutes earlier.

Area forecast discussion, Nov 3, 9:45 PM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
945 PM EST FRI NOV 3 2006

.UPDATED DISCUSSION...

ALLOWED WIND AND LAKE WIND ADVISORIES TO EXPIRE AS SCHEDULED AT 9
PM. IT WILL REMAIN WINDY ALG THE COAST WITH SUSTAINED WINDS AROUND
20 MPH WITH GUSTS TO 30 MPH BUT THIS IS BELOW WIND ADVISORY
CRITERIA. THE INTERIOR COUNTIES WILL SEE A MORE NOTICEABLE REDUCTION
IN WIND TONIGHT ESP IN THE GUSTINESS.

VERY NARROW BAND OF HEAVY RAIN PRODUCED 2.0-2.5 OF RAIN ACROSS A
SMALL AREA OF WEST MELBOURNE AND NW PALM BAY EARLY THIS EVENING.
SHOWER ACTIVITY HAS DIMINISHED CONSIDERABLY AND EXPECT ONLY ISOLATED
SHOWERS TO RACE ONSHORE OVERNIGHT MAINLY CROSSING THE TREASURE
COAST. SO WILL KEEP A VERY LOW POP IN FOR THE COAST. SKY COVER IS A
BIT TRICKY. EXPECT MORE CLOUDS THAN SUN MOST AREAS ESP NEAR THE
COAST AND SOUTHERN SECTIONS SAT AFTN. BUT NORTHERN INTERIOR SECTIONS
COULD SEE A GOOD DEAL OF SUNSHINE IN THE MORNING.

&&

.MARINE...HAVE NOT SEEN ANY GUSTS TO GALE FORCE YET AT COASTAL SITES
OR EVEN NOAA BUOYS. AND THINK WE WOULD HAVE BY NOW ESP IN THE FIRST
6 HOURS AFTER THE ONSET OF THE WIND SURGE. WOULD NOT BE SURPRISED TO
SEE OCCASIONAL GUSTS TO GALE FORCE (34 KTS) BUT NO LONGER THINK THE
GALE FORCE GUSTS WILL BE STRONG ENOUGH (40 KTS) OR FREQUENT ENOUGH
TO WARRANT A GALE WARNING. SO WILL LOWER TO A STRONG SMALL CRAFT
ADVISORY WITH MENTION OF OCCASIONAL GUSTS TO GALE FORCE. SEAS HAVE
RISEN RAPIDLY TO 10-12 FT OVER THE OPEN ATLC AND LIKELY HIGHER IN
THE GULF STREAM. THIS IS PRODUCING ROUGH POUNDING SURF AT THE
BEACHES AND THE HIGH SURF ADVISORY CONTINUES.

&&

.AVIATION...INTERIOR SITES ARE SEEING MARINE STRATOCU DECK BEGIN TO
BREAKUP AND SFC WNDS GUSTS DIMINISHING BUT WINDS WILL REMAIN 10-15
KTS OUT OF THE NORTH. COASTAL SITES WILL SEE SFC WND G25KTS FOR MOST
OF THE OVERNIGHT PD WITH POCKETS OF MVFR CIGS/ISOLD SHRAS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

.SMALL CRAFT ADVISORY FLAGLER BEACH-JUPITER INLET 0-60 NM THROUGH
 SUNDAY NIGHT.

.HIGH SURF ADVISORY COASTAL ZONES THROUGH SUNDAY AFTERNOON.

&&

KELLY/WIMMER
Hazardous weather outlook, Nov 3, 10:46 PM EST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1046 PM EST FRI NOV 3 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
041100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1046 PM EST FRI NOV 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...HIGH WIND IMPACT...
WINDY CONDITIONS WILL REMAIN ALONG THE BARRIER ISLANDS AND
MAINLAND COMMUNITIES ADJACENT TO THE INTRACOASTAL WHERE NORTHEAST
WINDS WILL BE AROUND 20 MPH WITH GUSTS TO 30 MPH. BUT FARTHER
INLAND...AND ESPECIALLY OVER THE INTERIOR COUNTIES...WINDS HAVE
DECREASED TO 10 TO 15 MPH.

...COASTAL FLOOD IMPACT...
A STRONG HIGH PRESSURE SYSTEM OVER THE OHIO VALLEY HAS PRODUCED A
SURGE OF STRONG NORTH TO NORTHEAST WINDS OVER EAST CENTRAL FLORIDA
AND THE ADJACENT ATLANTIC WATERS. SUSTAINED WINDS OF 25 TO 30
MPH...WITH GUSTS NEAR 35 MPH...HAVE RAPIDLY BUILT SEAS 10 TO 12
FEET OVER THE OPEN ATLANTIC WATERS...AND UP TO 14 FEET IN THE GULF
STREAM. SUCH STRONG ONSHORE WINDS AND HIGH SEAS WILL PRODUCE ROUGH
AND DANGEROUS SURF WITH 6 TO 7 FOOT BREAKERS POUNDING THE
COASTLINE THROUGH THIS WEEKEND. THE ROUGH AND POUNDING SURF CAN
KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING CAUGHT IN A RIP
CURRENT. PEOPLE VISITING THE BEACHES THIS WEEKEND SHOULD NOT ENTER
THE SURF.

THE HIGH SURF...IN COMBINATION WITH HIGH ASTRONOMICAL TIDES
ASSOCIATED WITH THE FULL MOON THIS WEEKEND...AND STRONG ONSHORE
WINDS...WILL PROMOTE BEACH EROSION DURING EACH HIGH TIDE CYCLE.
SEVERAL HIGH TIDES WITH MINOR BEACH EROSION MAY PRODUCE MODERATE
EROSION IN SOME LOCATIONS WITH POSSIBLE MINOR COASTAL FLOODING.

THE NEXT HIGH TIDES ALONG THE EAST CENTRAL FLORIDA COAST WILL
OCCUR BETWEEN 6 AND 7 AM SATURDAY.

...WIND AND SEA IMPACT...
NORTHEAST WINDS OF 20 TO 30 KNOTS WILL CONTINUE OVER THE ATLANTIC
WATERS WITH OCCASIONAL GUSTS TO GALE FORCE POSSIBLE. SEAS HAVE
RISEN TO 10 TO 12 FEET AND SLIGHTLY HIGHER IN THE GULF STREAM.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
BEACH AND BOATING CONDITIONS WILL REMAIN POOR THIS WEEKEND WITH
HIGH...ROUGH SURF AND STRONG ONSHORE WINDS. CONDITIONS WILL
GRADUALLY IMPROVE TUESDAY AND WEDNESDAY AS WINDS AND SEAS
SUBSIDE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:44 AM ESTWind AdvisoryMLB14 hr

Nearby

Lake Wind Advisories in Florida, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.